Dec 19, 2007
I'm 41 yrs old and started on Atripla in Aug. '07. I also take Lexapro (18 months.) My Internalist put me on Ketoprofen (75mg) for some shoulder pain. He said it was a little arthritis. Now my ID specialist says I should not take this anti-inflammitory med. Also, he said I should stay away from Motrin and Ibuprofen pain relievers. My questions are: 1. What impact does anti-imflammitory meds have on HIV+ people? 2. Can anti-flammitory meds have a neg impact on HIV meds (Atripla)? 3. Is aspirin okay to take while being on Atripla? 4. What can cause inflammation of the intestines and liver for HIV+ persons?
Thank you so much.
Response from Dr. Henry
There is concern about increased risk for heart, stomach, or kidney problems with ketoprofen over time. Caution is important when combining multiple drugs of the same type (ie adding ibuprofen and/or aspirin to ketoprofen). That is generally a separate issue from HIV. Non-steroidal anti-inflammatory agents generally can be used safetly in HIV+ persons +/- antiretroviral therapy. They don't generally influence the activity of drugs or progression of disease. Aspirin can be used and is used safely in most patients on Atripla. KH
need updates on hgh and lipodystrophy
- When Shingles Scab Up Are They Still Contagious?
- What Systems Of The Body Do Shingles Affect?
- What Is The Meaning Of Chlamydia Igm And Igg?
- What Is The Difference Between Herpes And Shingles?
- What Can You Put On Herpes Sore To Stop The Itch?
- What Can I Do To Ease The Pain From Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.